Alert archive / Arizona / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 32, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 17, 2022, 2:56 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2022, 2:56 PM MST (21:56 UTC)
- Expired
- Jul 17, 2022, 3:45 PM MST
- In force
- 49 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 28 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 501 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 2050 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424
WUUS55 KTWC 172156
SVRTWC
AZC019-023-172300-
/O.NEW.KTWC.SV.W.0032.220717T2156Z-220717T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
256 PM MST Sun Jul 17 2022
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
East central Pima County in southeastern Arizona...
North central Santa Cruz County in southeastern Arizona...
* Until 400 PM MST.
* At 255 PM MST, a severe thunderstorm was located near and
northwest of Madera Canyon, or about 10 miles southeast of Green
Valley, moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sahuarita, Green Valley, Amado, Madera Canyon and Arivaca Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3175 11070 3165 11086 3175 11121 3193 11096
TIME...MOT...LOC 2155Z 122DEG 9KT 3175 11090
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WJM2 follow-up statements
140 WWUS55 KTWC 172223 SVSTWC Severe Weather Statement National Weather Service Tucson AZ 323 PM MST Sun Jul 17 2022 AZC019-023-172300- /O.CON.KTWC.SV.W.0032.000000T0000Z-220717T2300Z/ Pima-Santa Cruz- 323 PM MST Sun Jul 17 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR EAST CENTRAL PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES... At 322 PM MST, a severe thunderstorm was located near and southeast of Green Valley, moving northwest at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Sahuarita, Green Valley, Amado, Madera Canyon and Arivaca Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3175 11070 3165 11086 3175 11121 3193 11096 TIME...MOT...LOC 2222Z 131DEG 9KT 3181 11095 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ WJM
720
WWUS55 KTWC 172245
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
345 PM MST Sun Jul 17 2022
AZC019-023-172254-
/O.CAN.KTWC.SV.W.0032.000000T0000Z-220717T2300Z/
Pima-Santa Cruz-
345 PM MST Sun Jul 17 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA AND NORTH
CENTRAL SANTA CRUZ COUNTIES IS CANCELLED...
The storm near Green Valley which prompted the warning has weakened
below severe limits, and no longer poses an immediate threat to life
or property. Therefore, the warning has been cancelled. However
gusty winds and brief heavy rain are still possible with this
thunderstorm.
LAT...LON 3175 11070 3165 11086 3175 11121 3193 11096
TIME...MOT...LOC 2236Z 122DEG 9KT 3184 11101
$$
WJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:15 PM MST, 41 minutes earlier.
Area forecast discussion, Jul 17, 2:15 PM MST, 41 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 215 PM MST Sun Jul 17 2022 .SYNOPSIS...Above average heat will continue through mid-week with a daily chance of mainly afternoon and evening showers and thunderstorms. An uptick in monsoon activity is possible after Wednesday into next weekend with temperatures returning closer to normal. && .DISCUSSION...Rather quiet on the radar scope this afternoon versus 24 hours ago. Still looking at isolated storms thru this evening with areas from Santa Cruz to central Pima county seeing the best chances. Need to keep eye on northern Sonora storms as some of them may move across wrn/cntrl Pima county overnight. Daily chances of mainly afternoon and evening showers and thunderstorms this upcoming week with the 2nd half of the week into next weekend looking to be rather active. && .AVIATION...Valid through 19/00Z. Less areal coverage of ISOLD-SCT SHRA/TSRA versus Saturday with storms mostly dissipating after 18/04Z. Storms primarily near and west of a line from KTUS to KOLS. ISOLD-SCT SHRA/TSRA returns again after 18/19z through the end of the forecast period. Diurnal SFC winds generally less than 12 kts with the exception of gusty and erratic thunderstorm outflows. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Temperatures will remain several degrees above average the next few days with daily thunderstorm chances. Strong and erratic outflow winds from the stronger storms are expected. Afternoon Min RH will stay above 15% with good to excellent recoveries. && .HYDROLOGY...The latest gauge readings on the Vamori Wash indicated that it is slowly receding with the Flood Warning in effect until 3 pm. This may need to be extended in time again. Additional rainfall is possible in this basin this evening which may cause another rise. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:28 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 47 min |
| Jul 16, 5:34 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 2 hr |
| Jul 16, 5:38 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 52 min |
| Jul 16, 6:04 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Jul 16, 6:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 16, 6:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 16, 6:48 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 42 min |
| Jul 16, 6:57 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 16, 7:14 PM MST | Dust Storm Warning | TWC | Pima | 61 min |
| Jul 16, 7:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 16, 8:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 17, 12:10 AM MST | Areal Flood Warning | TWC | Pima | 15 hr |
| Jul 17, 3:59 PM MST | Special Weather Statement | TWC | Pima | 46 min |
| Jul 17, 4:37 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 17, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 17, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 17, 4:52 PM MST | Special Weather Statement | TWC | Pima | 38 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.